Thunderstorm Wind, Thomas
- When
- August 24, 5:53 PM CST
- Where
- Thomas County, Thedford
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.983, -100.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 24, 2:22 PM CST, 3 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT THU AUG 24 2006 .SYNOPSIS... PREFRONTAL TROUGH MOVING EAST ACROSS CENTRAL NEBRASKA AND EXTENDING WEST TO ALONG THE COLORADO WYOMING BORDER. ATTM CONVECTION DEVELOPING ALONG THE BOUNDARY SW OF KIBM WITH ISOLATED HIGH BASED RETURNS FURTHER EAST. && .DISCUSSION... IN THE NEAR TERM FORECAST TRENDED TOWARD THE WRF SOLUTION WITH MODEL BASED POPS USED AS DRY AIR SHOWN IN SOUNDING PROFILE AND WARM MID LEVEL TEMPERATURES WILL INHIBIT OVERALL CONVECTION POTENTIAL. THIS EVENING ISOLATED THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT AS STRONG WAVE MOVES SOUTHEAST WITH HIGHER IMPACTS TO AREAS TO OUR NORTH AND SOUTHWEST. OVERNIGHT THE COLD FRONT MERGES WITH THE PREFRONTAL TROUGH AND MOVES SOUTH. FRIDAY SHORTWAVE RIDGING WILL KEEP PRECIP CLOSE TO NIL UNTIL AFTERNOON AS THE RIDGE AXIS MOVES EAST. THEN AS LAPSE RATES STEEPEN AND ADDITIONAL LIFT IS CREATED AS A SERIES OF WAVES MOVE EAST THAT THE AIR COLUMN WILL HAVE A CHANCE TO MOISTEN AS UPSLOPE WINDS HELP MOISTEN THE LOWER LAYERS FOR RAIN TO POSSIBLY REACH THE GROUND IN THE PANHANDLE AND FAR WEST. HOWEVER THUNDERSTORMS THAT DO FORM WILL STILL BE HIGH BASED WITH DRY LIGHTNING STILL A THREAT FOR THE FIRE DANGER THROUGH THE AFTERNOON. THEN TEMPERATURES WILL BE IMPACTED BY THE ADDITIONAL CLOUD COVERAGE THAT WILL LIKELY LINGER AS THE H5 TROUGH AXIS IN THE NORTHWEST CLOSES OFF AND MOVES SOUTHEAST THROUGH SUNDAY. LONG RANGE MODELS DID SHOW ENOUGH VARIABILITY TO LIMIT LARGE CHANGES INTO THE EXTENDED ATTM WITH MAINLY DRY CONDITIONS CONTINUING. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT (7 PM MDT) THIS EVENING FOR NEZ204. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT THU AUG 24 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-252045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT THU AUG 24 2006 /244 PM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA MAINLY THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW STORMS MAY BE CAPABLE OF PRODUCING EXCESSIVE WIND GUSTS OVER 60 MPH THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE WEEKEND WITH EASTERLY FLOW IN PLACE AT THE SURFACE. INSTABILITY WILL BE RATHER LIMITED SO THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The North Platte radar (KLNX), 3 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525548.